Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 50, Issue 2, Fall 2003  pp. 411-422.

Spectral density for multiplication operators with applications to factorizations of $L^1$ functions

Authors Isabelle Chalendar (1) and Jonathan R. Partington (2)
Author institution: (1) Institut Girard Desargues, UFR de Mathematiques, Universite Claude Bernard Lyon 1, 69622 Villeurbanne Cedex, France
(2) School of Mathematics, University of Leeds, Leeds LS2 9JT, UK

Summary:  We give explicit formulae for the spectral density corresponding to $b(T)$ in terms of that associated with $T$, when $b$ is a finite Blaschke product and $T$ is an absolutely continuous contraction. As an application we obtain a decomposition of $L^1$ functions in terms of Hardy class functions. We use the decomposition of the spectral density corresponding to a particular multiplication operator in order to give a constructive proof of the fact that the classes $\AA_{m,n}$ (occurring in dual algebra theory) are all distinct.

Contents    Full-Text PDF